MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number AT75204
Medical Device Problem Codes Inflation Problem (1310); Unraveled Material (1664); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The sample was not returned to the manufacturer for evaluation; however, photos were provided for review.The investigation of the reported event is currently underway.(expiry date: 03/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, pta balloon allegedly had inflation issue.It was further reported that the balloon fiber allegedly unraveled.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was not returned to the manufacturer for evaluation, five photos were submitted for review.The first four photos show the device outside of any packaging and the device is noted to be bloody.Unraveled fibers can be noted to the balloon portion of the device in all the photos.The fifth photo shows the device outside packaging of the device.The label refers to the product catalog number and lot number.Based on the photo review, the reported unraveled balloon fiber can be confirmed for as this was noted in the photo review.However, the investigation is inconclusive for the reported inflation issue as no sample as returned for evaluation.In the photo review conducted by the manufacturing review, the team concluded that the fiber unraveling most likely occurred during the procedure as no anomalies were noted during device preparation.It is likely that there was a small delamination of the pebax layer which allowed for the circumferential fiber to be caught on the refold tool, introducer or stent.This might have then caused the fibers to become unraveled causing the constriction of the balloon.However, the definitive root cause for the reported inflation issue and unraveled balloon fiber could not be determined based upon available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: (expiry date: 03/2023).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: device not returned.
 
Event or Problem Description
It was reported that during an angioplasty procedure, pta balloon allegedly had inflation issue.It was further reported that the balloon fiber allegedly unraveled.The procedure was completed using another device.There was no patient contact.

Brand Name
ATLAS PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11312415
Report Number2020394-2021-00221
Device Sequence Number3711579
Product Code DQY
UDI-Device Identifier00801741062520
UDI-Public(01)00801741062520
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAT75204
Device Catalogue NumberAT75204
Device Lot NumberGFEQ0439
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;